Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 20, 2012, 9:31 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at Mar 21, 2012, 1:28 AM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2012, 9:31 AM CDT (14:31 UTC)
- In effect from
- Mar 21, 2012, 1:28 AM CDT
- Expired
- Mar 23, 2012, 8:30 PM CDT
- In force
- 67 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Horatio (HRGA4).
- Action stage
- 20.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 28.5 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
249 WGUS44 KSHV 201431 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 931 AM CDT TUE MAR 20 2012 ARC081-133-OKC089-211431- /O.EXT.KSHV.FL.W.0038.120321T0642Z-120323T1903Z/ /IDBO2.2.ER.120321T0642Z.120322T0600Z.120323T0103Z.NO/ 931 AM CDT TUE MAR 20 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR IDABEL OKLAHOMA. * FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 15.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 30 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 32.9 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * IMPACT...AT 32.0 FEET...MINOR TO MODERATE FLOODING WITH HUNDREDS OF ACRES OF LOWLAND INUNDATED. FARMERS AND RANCHERS SHOULD MOVE CATTLE AND FARM MACHINERY TO HIGHER GROUND UNTIL THE HIGH WATER ENDS. && LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489 $$ ARC061-081-133-OKC089-211431- /O.NEW.KSHV.FL.W.0048.120321T0628Z-120324T0130Z/ /HRGA4.2.ER.120321T0628Z.120321T1200Z.120323T0730Z.NO/ 931 AM CDT TUE MAR 20 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER AT HORATIO ARKANSAS. * FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM TUESDAY THE STAGE WAS 15.3 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 27 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 29.3 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 29.0 FEET...THE BOAT RAMP RECREATION AREA AT WILTON ARKANSAS DOWNSTREAM FROM HORATIO IS FLOODED AND CLOSED. ALSO THE RESIDENTIAL HOUSING DEVELOPMENT THREE MILES WEST OF HORATIO IS SUFFERING FROM MINOR FLOODING. && LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459 $$
1 follow-up statement
966 WGUS84 KSHV 210201 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 901 PM CDT TUE MAR 20 2012 ARC081-133-OKC089-220201- /O.EXT.KSHV.FL.W.0038.120322T0000Z-120323T0600Z/ /IDBO2.1.ER.120322T0000Z.120322T0000Z.120322T1200Z.NO/ 901 PM CDT TUE MAR 20 2012 THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR IDABEL OKLAHOMA. * FROM WEDNESDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM TUESDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW EVENING. * IMPACT...MINOR LOWLAND FLOODING. && LAT...LON 3403 9494 3395 9477 3397 9458 3394 9458 3393 9489 $$ ARC061-081-133-OKC089-210231- /O.CAN.KSHV.FL.W.0048.000000T0000Z-120324T0130Z/ /HRGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 901 PM CDT TUE MAR 20 2012 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER AT HORATIO ARKANSAS. * AT 800 PM TUESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.5 FEET EARLY THURSDAY MORNING. && LAT...LON 3397 9458 3391 9434 3376 9404 3381 9431 3395 9459 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:09 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Mar 20, 4:09 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 AM CDT TUE MAR 20 2012
.DISCUSSION...
CLOSED UPPER LOW CENTERED OVER EASTERN NEW MEXICO THIS MORNING
WILL DRIFT SLOWLY EAST OVER THE NEXT 24 HOURS. MODELS AGREE ON A
LOCATION AROUND KSPS. THIS WILL ALLOW A SLOW MOVEMENT OF THE
WIDESPREAD TEXAS CONVECTION...NOW LOCATED FROM NEAR KLRD TO KTXK...
TO SHIFT EAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. WILL
KEEP THE CURRENT FLASH FLOOD WATCH AS IS...WHICH BASICALLY
FOLLOWS THIS SLOW MOVEMENT. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...
AS A CAPPED ATMOSPHERE CONTINUES AHEAD OF THE CONVECTION...WHERE THE
WARMER SURFACE TEMPERATURES ARE EXPECTED THIS AFTERNOON.
HOWEVER...WITH A 60 KT LOW LEVEL JET IN PLACE...DAMAGING WIND IS
POSSIBLE IN ANY THUNDERSTORM. ALSO LOW LEVEL WIND SHEAR WOULD BE
CONDUCIVE TO ROTATING STORMS...BUT IF COOL OUTFLOW FROM EXISTING
CONVECTION OVERTAKES THE HIGHER TEMPS AND DEWPOINTS...CHANCES OF
A SPIN UP WOULD BE GREATLY DIMINISHED. ON WEDNESDAY...THE
EASTWARD PROGRESSION OF THE UPPER LOW STOPS...SO RAINFALL LIKELY
TO CONTINUE ACROSS MUCH OF THE CWA. RAINFALL RATES SHOULD DIMINISH
SOME...SO FLOODING MAY BECOME RESTRICTED TO RIVERS ONLY. BY
THURSDAY...DRY AIR IS ENTRAINED INTO THE CIRCULATION AROUND THE
LOW...WITH RAIN CHANCES DECREASING AREA WIDE. ON FRIDAY...THE LOW
MOVES NORTHEAST...LEAVING DRY AIR OVER THE CWA FOR THE REMAINDER
OF THE SEVEN DAY FORECAST PERIOD.
TEMPERATURES WILL BE DIFFICULT TO PREDICT TODAY...AS COOL OUTFLOW
FROM CURRENT CONVECTION SPREADS EAST. THINK THERE WILL A SHARP
LINE SET UP BETWEEN THE CONVECTIVE OUTFLOW AND WARM AIR...BUT THE
LOCATION IS A GUESS...WITH WARM AIR POSSIBLY SHIFTING BACK WEST IN
THE AFTERNOON. WITH SOUTHERLY SURFACE WIND EXPECTED TO CONTINUE IN
THE SHORT TERM...TRENDED ABOVE GUIDANCE UNTIL THE SYSTEM LEAVES
THE AREA.
&&
MVFR/VFR FLIGHT CATEGORIES ARE BEING OBSERVED ACROSS THE AREA THIS
MORNING...AS WE CONTINUE TO WAIT ON TSRA ACTIVITY TO MOVE DEEP INTO
THE AREA. TSRA ACTIVITY WILL LIKELY AFFECT THE TYR AND TXK TERMINALS
BEFORE THE 12Z ISSUANCE. BOTH THESE TERMINALS ARE REPORTING
LIGHTNING WITHIN DISTANCE. A WET FORECAST IS STILL IN STORE FOR MANY
OF THE ARKLATEX TERMINALS TODAY...AS TSRA WILL BE COMMON THROUGHOUT
THE 12Z TAF PERIOD. VFR FLIGHT CATEGORIES WILL PREVAIL AFTER 15Z
ACROSS MUCH OF THE AREA...EXCEPT WHEN TSRA ACTIVITY IS OCCURRING
MVFR/IFR WILL BE MORE COMMON FOR CIG AND VSBY. THE PREVAILING WIND
WILL REMAIN SOUTHERLY ACROSS THE AREA AT 15 TO 25 KTS...BUT COULD BE
MUCH STRONGER AND VARIABLE NEAR +TSRA ACTIVITY. /11/
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 59 69 51 76 / 90 90 70 40 10
MLU 82 67 72 55 73 / 70 90 90 60 10
DEQ 66 50 65 48 69 / 100 80 50 40 10
TXK 76 55 67 50 71 / 90 80 60 40 10
ELD 81 65 69 50 73 / 90 90 70 60 10
TYR 66 51 67 53 74 / 100 40 30 20 10
GGG 71 54 69 51 76 / 100 70 50 20 10
LFK 78 60 69 50 78 / 100 70 60 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARZ071>073.
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: ARZ061-071>073.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070.
LA...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ138-151-153-167.
FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
14/11Hazardous weather outlook, Mar 20, 5:43 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 543 AM CDT TUE MAR 20 2012 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>151-201700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 543 AM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL IMPACT MUCH OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TODAY AND TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WIND THE MAIN THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL TOTALS TODAY AND TONIGHT OF UP TO 4 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167- 201700- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 543 AM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL IMPACT MUCH OF DEEP EAST TEXAS...NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS LATER TODAY AND TONIGHT. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WIND THE MAIN THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL TOTALS THROUGH TONIGHT OF UP TO 3 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Mar 20, 6:11 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 5 N BULLARD 32.21N 95.32W
03/20/2012 SMITH TX BROADCAST MEDIA
FLOODING REPORTED AT THE INTERSECTION OF FM 346 AND US
HWY 69
&&
12Local storm report, Mar 20, 6:33 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM TSTM WND DMG 2 E GILMER 32.73N 94.91W
03/20/2012 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ON HWY 155 NORTH BETWEEN GILMER AND DIANA
&&
25Local storm report, Mar 20, 6:58 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 2 NE QUITMAN 32.82N 95.42W
03/20/2012 WOOD TX LAW ENFORCEMENT
FM 69 CLOSED DUE TO FLOODING
0630 AM FLASH FLOOD QUITMAN 32.80N 95.44W
03/20/2012 WOOD TX LAW ENFORCEMENT
COUNTY ROAD 2110 CLOSED DUE TO FLOODING
0630 AM FLASH FLOOD 1 S QUITMAN 32.78N 95.44W
03/20/2012 WOOD TX LAW ENFORCEMENT
COUNTY ROAD 2128 CLOSED DUE TO FLOODING
0630 AM FLASH FLOOD 3 N QUITMAN 32.84N 95.44W
03/20/2012 WOOD TX LAW ENFORCEMENT
COUNTY ROAD 1410 CLOSED DUE TO FLOODING
0630 AM FLASH FLOOD 2 S WINNSBORO 32.93N 95.29W
03/20/2012 WOOD TX LAW ENFORCEMENT
FM 312 CLOSED DUE TO FLOODING
&&
12Local storm report, Mar 20, 8:02 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM FLASH FLOOD MINEOLA 32.67N 95.49W
03/20/2012 WOOD TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
COUNTY.
&&
25Local storm report, Mar 20, 9:26 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 1 S LINDALE 32.49N 95.41W
03/20/2012 SMITH TX LAW ENFORCEMENT
COUNTY ROAD 463 CLOSED UNDER I-20 DUE TO HIGH WATER
&&
12Local storm report, Mar 20, 9:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
929 AM CDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD MINEOLA 32.67N 95.49W
03/20/2012 WOOD TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING ALL OVER THE
COUNTY.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:30 PM CDT | River Flood Warning | SHV | Little River | 4 days |
| Mar 20, 6:23 AM CDT | River Flood Warning | SHV | Little River, Sevier | 24 hr |
| Mar 20, 6:21 AM CDT | River Flood Warning | SHV | McCurtain | 15 hr |
| Mar 20, 11:42 AM CDT | Flash Flood Warning | SHV | McCurtain | 4 hr |
Nearby
River Flood Warnings in Arkansas, 2012River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.